Menu
Cart 0

BB Blog — tamoxifen

Targeted Hormone Therapies for Breast Cancer & Their Hair Loss

Posted by Emilienne Rebel on

Targeted Hormone Therapies for Breast Cancer & Their Hair Loss

Newer targeted hormone or biological therapies for cancer don't usually cause total hair loss like chemotherapy drugs, but can result in changes such as thinning of the hair and dryness, as well as changes in texture similar to the chemo curls... most are mild.

Some of the targeted therapies that have been linked with hair changes include: Erbitux (cetuximab); Gilotrif (afatinib); Gleevec (imatinib); Imbruvica (ibrutinib); Nexavar (sorafenib); Tarceva (erlotinib).

Some hormonal therapies commonly used for breast cancer have been associated with thinning of the hair for some people. Unlike chemotherapy, people may be using the drug for many months or even years before they notice the changes in their hair.

Hormonal therapies more often linked to hair loss include: Tamoxifen; Aromatase inhibitors: Hair loss appears to be more common with Arimidex (anastrozole), and Femara (letrozole) than with Aromasin (exemestane); Faslodex (fulvestrant). I took Tamoxifen and didn't notice and hair thinning.

Bold Beanies Headwear is soft and very comfortable. Made in the UK using the highest quality soft thin stretchy cotton fabrics to keep you covered up wether from medical and non medical alopecia hair loss, hair thinning or with hair to protect a sensitive head from the elements. Our cancer chemotherapy headwear is available as super soft snug beanie hat, head wraps and scarves (and matching PICC line cover sleeves). A range for Men, women and kids in customisable plain colours an beautiful Liberty Art Fabric prints. 

Read more →

First Week Without Tamoxifen After 10 years

Posted by Emilienne Rebel on

First Week Without Tamoxifen After 10 years

Have I had any side effects... honest answer? I can't tell if I have or not so far. Still the same tiredness. Still the same nausea. Still the same hand joint pain. Still the same on and off headache I just can't seem to get rid of. Hmmm, but I think my anxiety has been a bit worse actually. My hormones acting up maybe? The uncertainty of coming off the drug, its withdrawals and what it means to my risk of getting cancer again more likely. I can't stop questioning what I want to do with this next chapter in my life and if I'm on the right path... and where do I want that path to lead? Overthinking... yes... can I help it? No.

One more practical aspect of coming off Tamoxifen after 10 years (and still pre-menopausal which means not going straight onto any other hormone based drugs) is that I am now 10 years cancer-free and also now not taking any serious medication which means I am in a really good place to get some life insurance for the first time. Having a mortgage and two dependents its been of some concern for me for a long time. I hope to get this sorted soon and I'll let you know if I find a good sympathetic and straight forward company!

Read more →

No More Tamoxifen! A curse and a gift...

Posted by Emilienne Rebel on

No More Tamoxifen! A curse and a gift...

Day 1 No Tamoxifen! Well it would appear that I'm really closing many doors on my cancer journey this month. Finishing off my breast reconstruction and now being discharged from my Oncologist's care and stopping Tamoxifen after 10 years of taking it! Its now I realise its been a gift and curse. Whilst its a pretty nasty drug to take to prevent Breast Cancer, it carries risks of ovarian cancer and other unpleasant side effects. I've now come full circle and am really worried about coming off the drug and how it will effect my body, my mood, my skin,...

Read more →